Natural Remedies to Treat Tinnitus - Ted's Q&A

Browse Ted's Q&A

Ringing and Buzzing in Ears 24/7

Posted by Joyce (Kirksville, Missouri)

I have had a ringing and buzzing in my ears 24 hours a day/ 7 days a week for over 9 months. No doctors can help me and only say that I will probably have hearing loss someday. What can I do to stop this?

Replied by Ted
Bangkok, Thailand
04/24/2006
383 posts

A common problem of tinnitis is due to magnesium deficiency. Most magnesium supplements in the market don't work because they use magnesium oxide. Try to get magnesium chloride, or magnesium orotate form but without the fillers if you can. Fillers have a tendency to block the body from absorption of magnesium. Taking a bath or just spraying your body with a Epsom salt solution (10% magnesium sulfate) or magnesium chloride solution (10%) might also help. I have seen people done this and raised their blood magnesium level. However, it must be done properly. Other things that is seen to be helpful for the condition, at least they are synergistic with magnesium is taking vitamin B complex, especially vitamin B6

Replied by Rosa
Orlando, Florida
10/24/2008

Ringing in your ears (tinnitus) can be a symptom of polycythemia vera. Get a CBC to rule out this condition that can cause a stroke or heart attack.

Replied by Ronald
Az
06/09/2017

Tried it all. does not help. had open heart surgery, could be medications may be 81 milligrams a day Metropolol for high blood pressure 25 mg of day pravastatin 40 mg of day for cholesterol. What could it be?

Replied by Art
California
06/09/2017
1007 posts

In reply to Ronald (Az),

The two drugs you mentioned are both associated with tinnitus.

http://www.alldeaf.com/threads/drugs-that-can-cause-hearing-loss-and-tinnitus.43583/

http://www.ehealthme.com/ds/pravastatin sodium/tinnitus/

Metoprolol appears to have over 100 known potential side effects:

https://www.drugs.com/sfx/metoprolol-side-effects.html

Pravastatin has a lot also, but not quite as much as Metoprolol:

https://www.drugs.com/sfx/pravastatin-side-effects.html

Art

Replied by Rsw
Oh
06/10/2017

Ronald,

The pravastatin could be causing the ringing in the ears. At the bottom of the chart, you will see several comments from people concerning tinnitus.

http://factmed.com/study-PRAVASTATIN SODIUM-causing-TINNITUS.php

There is one article saying that adding CoQ10 (Ubiquinol) could be helpful.

https://www.tinnitusformula.com/library/statin-drugs-and-tinnitus-the-coq10-connection/

Best wishes.